Missouri, 2007Tornadoes and Damaging Winds in Missouri, October 2, 2007
October 2, 2007 · NWS LSX · 10 events in 4 counties and zones
A strong cold front moved through the region, triggering showers and thunderstorms. Several low-topped supercells produced 8 tornadoes and straight line wind damage from central and northeast Missouri to west central Illinois during the evening of October 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $310,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region, triggering showers and thunderstorms. Several low-topped supercells produced 8 tornadoes and straight line wind damage from central and northeast Missouri to west central Illinois during the evening of October 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 2, 1:57 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 2, 1:57 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE OCT 2 2007
.DISCUSSION...
COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND
WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS
CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD
OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY
WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN.
LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO.
A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT
SHORTLY.
WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY
OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE
ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY
WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED
TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN.
TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH
SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD
HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92
IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH
BUT FEEL THE OTHER TWO WILL BE CLOSE.
UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE
MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN
ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE
VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON
THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN
THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY
WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH
MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH
UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT
CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...
AREA IS UNDER SLY FLOW IN ADVANCE OF NEXT COLD FRONT THAT IS STILL
OUT IN ERN NE AND KS. THERE ARE SHOWERS AND THUNDERSTORMS OUT
AHEAD OF THIS FRONT CURRENTLY ACROSS NE KS...NW MO. AND S CENTRAL
IA. THIS LINE OF PRECIP WILL MOVE E DURING THE AFTERNOON AND
SHOULD AFFECT UIN AND COU DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. EXPECT TEMPORARY IFR CONDITIONS IN ASSOC WITH TSTMS
AT THESE LOCATIONS. THE LINE WILL REACH THE STL METRO AREA NEAR
MIDNIGHT WITH SHOWERS AND POSSIBLE THUNDERSTORMS. HAVE NOT
INCLUDED THUNDER IN THE STL AND SUS TAFS DUE TO LIMITED
INSTABILITY. ALL SITES CLEAR OUT DURING THE EARLY AM HOURS FROM NW
TO SE. WINDS WILL SWITCH TO THE NW BEHIND THE FRONT ON WEDNESDAY
WITH VFR CONDITIONS EXPECTED.
MILLER
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Oct 2, 2:27 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE OCT 2 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
327 PM CDT TUE OCT 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND
NORTHEAST MISSOURI.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
Tornado, Monroe
- When
- October 2, 3:45 PM CST to 4:00 PM CST
- Where
- Monroe County, 0.88 mi NNE of Woodlawn to 1.54 mi N of North Fork
- Rating
- EF2
- Path length
- 15.14 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.591, -92.212
The tornado first touched down briefly about a mile north northeast of Woodlawn on CR 1109 knocking down a few trees. It lifted and continued to move to the northeast, touching down again on Highway A, just south of the intersection of CR 182 and CR 284. It damaged more trees as it travelled to the northeast. It then struck a residence just northwest of the intersection of Highway 15 and Highway CC. The house had half of its roof removed with debris and insulation blown 100 yards northeast, into a grove of trees. Numerous trees were damaged at this location, including a 5 foot diameter tree that was twisted and snapped off five feet above the ground. The tornado briefly lifted again before touching down near CR 317, between CR 394 and CR 390. As it travelled to the northeast, it produced its greatest damage when it struck a single wide mobile home just east of Highway PP, approximately 1.7 miles south of US Highway 36. The mobile home was completely destroyed and the 85 year old male occupant of the mobile home suffered severe injuries. The tornado then lifted and dissipated.
Thunderstorm Wind, Monroe
- When
- October 2, 3:49 PM CST
- Where
- Monroe County, 3.14 mi NW of Granville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.604, -92.139
Straight line winds caused minor to moderate damage to several farm buildings on CR 169 between CR 174 and CR 182.
Thunderstorm Wind, Monroe
- When
- October 2, 3:57 PM CST
- Where
- Monroe County, 3.93 mi W of North Fork
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.628, -92.003
Straight line winds destroyed a barn on CR 311 just south of CR 386.
Thunderstorm Wind, Monroe
- When
- October 2, 4:00 PM CST
- Where
- Monroe County, 1.61 mi NNW of North Fork
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.643, -91.938
Straight line winds knocked over a chimney on a home, broke some of the windows on the home, tipped over a camping trailer and pushed it about a foot, and a small outbuilding was moved about a foot off its foundation. Also, several very large cedar trees suffered extensive damage and a barn was completely destroyed. An outbuilding had the west facing roof peeled off.
Tornado, Marion
- When
- October 2, 4:14 PM CST to 4:16 PM CST
- Where
- Marion County, 4.6 mi W of Ely to 3.51 mi W of Ely
- Rating
- EF0
- Path length
- 1.2 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.694, -91.716
A tornado touched down in a corn field just to the east of Highway Z, half a mile north of CR 244. The tornado travelled to the northeast, flattening another corn field one mile north of CR 244 on CR 245. Also, nearby trees along the east side of CR 245 were snapped near the base of the trees and numerous large tree limbs were blown down. The tornado then lifted and dissipated.
Tornado, Marion
- When
- October 2, 4:29 PM CST to 4:34 PM CST
- Where
- Marion County, 1.26 mi E of Woodland to 1.58 mi SSE of Palmyra
- Rating
- EF1
- Path length
- 3.79 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.752, -91.576
A tornado touched down half a mile east of the intersection of Highway F and CR 255, about one and a quarter miles east of Woodland. Several trees and large tree limbs were blown down at this location. The tornado traveled to the northeast, damaging a machine shed near the intersection of CR 279 and CR 264. It continued to move to the northeast and skipped over a tree line before moving into the southern part of Palmyra where it damaged the Consolidated Machine & Welding Company on US Highway 61. Three of the four large corrugated steel buildings were severely damaged. One semi trailer was lifted and dropped onto 2 other trailers at this location. It then damaged a church and structures around the church. Further northeast a trucking company sustained minor building damage. From this point it crossed US Highway 61, where it picked up a car that was traveling south on the highway and flipped it twice. Fortunately the driver was wearing her seatbelt and only sustained minor injuries. It then caused additional tree damage a quarter of a mile northeast of the highway before lifting and dissipating.
Tornado, Marion
- When
- October 2, 4:30 PM CST to 4:31 PM CST
- Where
- Marion County, 0.35 mi SW of Palmyra to 0.39 mi E of Palmyra
- Rating
- EF0
- Path length
- 0.7 mi
- Path width
- 60 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.797, -91.535
The tornado initially touched down near the intersection of West Church Street and South Breckenridge Avenue with minor tree damage. As the tornado travelled to the east northeast, additional tree damage occurred in a residential area near the far western end of West Lafayette Street. The tornado then caused damage to 3 large corrigated buildings on South Bradley Street between West Lafayette Street and West Main Cross Street. Tree and power line damage was also observed in this area. The tornado caused minor roof damage to a store on Main Street before lifting and dissipating.
Tornado, Marion
- When
- October 2, 4:35 PM CST to 4:36 PM CST
- Where
- Marion County, 2.68 mi NNW of Hannibal Muni Arpt to 2.21 mi WSW of Helton
- Rating
- EF0
- Path length
- 0.51 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.763, -91.476
A tornado touched down a quarter of a mile southeast of the intersection of CR 405 and CR 404. It travelled to the northeast for half a mile before lifting and dissipating. It only knocked down a few trees and tree limbs. No structural damage occurred.
Tornado, Montgomery
- When
- October 2, 5:17 PM CST to 5:19 PM CST
- Where
- Montgomery County, 3 mi W of Buell to 1.24 mi NW of Buell
- Rating
- EF0
- Path length
- 2.12 mi
- Path width
- 40 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.033, -91.506
The tornado touched down near the intersection of CR 165 and CR 168. It travelled to the northeast destroying one outbuilding and damaging or destroying numerous trees. Also, the southeast corner of a hog confinement building was damaged, leading to a partial roof collapse. Some of the debris was thrown a third of a mile to the northeast. An unoccupied car was also damaged. The tornado lifted and dissipated on CR 160 about a quarter of a mile south of CR 164.
Tornado, Lincoln
- When
- October 2, 6:18 PM CST to 6:19 PM CST
- Where
- Lincoln County, 5.19 mi SSE of Hawk Pt to 5.18 mi SSE of Hawk Pt
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.899, -91.099
A tornado briefly touched down around 5 miles south southeast of Hawk Point, near Big Creek on North Rock Church Road. It damaged half a dozen trees. The tree tops were sheared off wtih tree limbs up to 2 feet in diameter thrown in different directions.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, October 2, 2007$207,000 · EF1 · 6 events
- Tornado and Hail in Iowa, October 2, 2007$75,000 · EF1 · 5 events
- Tornado and Damaging Wind in Missouri, October 2, 2007$21,000 · EF1 · 2 events
- Dense Fog in Missouri, October 2, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, October 2, 200750 kt wind · 5 events
- Tornado and Damaging Winds in Illinois, October 2, 2007EF0 · 3 events
- Tornado and Flash Flood in Missouri, October 2, 2007$10,000 · EF0 · 3 events
- Damaging Winds in Iowa, October 2, 2007$3,000 · 52 kt wind · 2 events
- High Wind in Montana, October 2, 200752 kt wind · 2 events
- Flooding in Puerto Rico, October 2, 20072 events
- Heavy Rain in Florida, October 2, 20072 events
- Drought in West Virginia, October 2 to 30, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63756, 63905, 63906, 63907, 63903, 63864, 63863, 63865, 63757, 63862.